MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22757
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: a photo provided shows the metal cannula in the dilator tip with at least a portion of loop wire missing.Our laboratory evaluation of the product said to be involved confirmed the report.A portion of the loop wire appears to be missing.The tubing was cut open to further evaluate the cannula.The outer diameter of the cannula measured within the drawing specification.Per visual examination, a small portion of loop wire appears to remain inside the cannula.A small wire can be passed partially through the cannula, but not completely through.No damage was noted to the distal tip of the tube.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The sub-assembly work orders for inserting the loop wire into the dilator tip and the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions prior to use could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Prior to distribution, all peg 24 percutaneous endoscopic gastrostomy set - pull sets are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that this lot met manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook peg 24 percutaneous endoscopic gastrostomy set - pull.The distribution representative said the loop of the peg tube was broken [when they] opened the box.The image provided by the distributor on 07-nov-2018 shows that there is not a snare loop on the device.The device was evaluated on 18-dec-2018: per visual examination, a portion of loop wire appears to remain inside the cannula.A small wire can be passed partially through the cannula, but not completely through.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8215047
Report Number1037905-2019-00004
Device Sequence Number16804338
Product Code KNT
UDI-Device Identifier00827002227576
UDI-Public(01)00827002227576(17)210627(10)W4086084
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model NumberG22757
Device Catalogue NumberPEG-24-PULL-I-S
Device Lot NumberW4086084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1